Alert archive / California / Snow Advisories in 2008
Snow Advisory 3, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Jan 7, 2008, 4:36 AM PST. It took effect at Jan 8, 2008, 2:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2008, 4:36 AM PST (12:36 UTC)
- In effect from
- Jan 8, 2008, 2:00 AM PST
- Expired
- Jan 8, 2008, 11:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 071236 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 436 AM PST MON JAN 7 2008 ...ANOTHER STORM HEADED FOR NORTHWEST CALIFORNIA TONIGHT AND TUESDAY... .A WARM FRONTAL SYSTEM WILL MOVE TOWARDS NORTHWEST CALIFORNIA TONIGHT AND SPREAD WIDESPREAD RAIN AND HIGHER ELEVATION SNOW INTO THE REGION BY EARLY TUESDAY MORNING. CAZ004-080145- /O.NEW.KEKA.SN.Y.0003.080108T1200Z-080109T0200Z/ UPPER TRINITY RIVER- 436 AM PST MON JAN 7 2008 ...SNOW ADVISORY IN EFFECT FROM 4 AM TO 6 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM PST TUESDAY. PRECIPITATION FROM AN APPROACHING FRONTAL SYSTEM WILL START TO SPREAD OVER NORTHWEST CALIFORNIA TONIGHT. THIS SYSTEM IS WARMER THAN THE STORMS THAT PRODUCED SNOWFALL OVER THE WEEKEND. SNOW LEVELS ARE EXPECTED TO BE AROUND 2500 FEET TODAY. ONLY SCATTERED SNOW SHOWER ACTIVITY IS EXPECTED EARLY THIS MORNING...WITH LITTLE OR NO ACCUMULATION. EXPECT SNOW LEVELS TO INCREASE TO 4000 FEET TONIGHT THROUGH TUESDAY AS THE NEXT STORM APPROACHES. THE EXCEPTION WILL BE ACROSS THE COLDER VALLEYS AND CANYONS IN NORTHEASTERN AND EASTERN TRINITY COUNTY WHERE SNOW COULD FALL AS LOW AS 2000 FEET BY EARLY TUESDAY MORNING. THE HEAVIEST PRECIPITATION IS EXPECTED TO OCCUR ON TUESDAY...WITH 4 TO 8 INCHES OF NEW SNOW ABOVE 3000 FEET BY 6 PM. THERE IS ALSO A CHANCE FOR AN INCH OR TWO OF HEAVY WET SNOW ACCUMULATION DOWN TO 2000 FEET IN EASTERN AND NORTHEASTERN TRINITY COUNTY BY 6 PM ON TUESDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
3 follow-up statements
000 WWUS46 KEKA 072355 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 355 PM PST MON JAN 7 2008 CAZ004-081200- /O.EXT.KEKA.SN.Y.0003.080108T1000Z-080109T0200Z/ UPPER TRINITY RIVER- 355 PM PST MON JAN 7 2008 ...SNOW ADVISORY NOW IN EFFECT FROM 2 AM TO 6 PM PST TUESDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM 2 AM TO 6 PM PST TUESDAY. ANOTHER STORM SYSTEM WILL BRING RAIN AND SNOW TO NORTHWEST CALIFORNIA LATE TONIGHT AND INTO TUESDAY. SNOW WILL LIKELY FALL DOWN TO THE VALLEY FLOORS IN TRINITY COUNTY TONIGHT AND EARLY TOMORROW...WITH ACCUMULATING SNOW ON THE PASSES. SNOW LEVELS IN TRINITY COUNTY WILL SLOWLY RISE TO AROUND 3000 FEET DURING TUESDAY AFTERNOON. TOTAL SNOW ACCUMULATION OF 2 TO 4 INCHES IS EXPECTED ON THE VALLEY FLOORS...WITH UP TO 10 INCHES ACCUMULATION ABOVE 3000 FEET. SOME OF THIS ACCUMULATING SNOW MAY MELT DURING THE DAY TUESDAY ON THE VALLEY FLOORS AS TEMPERATURES WARM AND SNOW CHANGES TO RAIN. FARTHER TO THE WEST...IN DEL NORTE AND HUMBOLDT COUNTIES...MINOR ACCUMULATING SNOWS ON THE PASSES WILL MELT AS PRECIPITATION CHANGES TO RAIN EARLY TUESDAY AS WARMER AIR OVERTAKES THE REGION WITH HEAVY SNOWS CONFINED TO ABOVE 4000 FEET ELEVATION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THOSE PLANNING TRAVEL OVER THE MAJOR PASSES LATER TONIGHT AND TUESDAY MAY WISH TO MOVE FORWARD OR POSTPONE THEIR PLANS UNTIL CONDITIONS IMPROVE. $$ MAB
000 WWUS46 KEKA 081202 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 402 AM PST TUE JAN 8 2008 CAZ004-090200- /O.CON.KEKA.SN.Y.0003.000000T0000Z-080109T0200Z/ UPPER TRINITY RIVER- 402 AM PST TUE JAN 8 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. A STORM SYSTEM HAS BROUGHT ANOTHER ROUND OF RAIN AND SNOW TO NORTHWEST CALIFORNIA EARLY THIS MORNING. SNOW LEVELS ARE AT AROUND 2000 FEET THIS MORNING...WITH LOCALLY LOWER LEVELS IN VALLEYS WHERE TRAPPED COLD AIR REMAINS. SNOW LEVELS ARE EXPECTED TO SLOWLY RISE TO AROUND 3000 FEET DURING THE DAY. TOTAL SNOW ACCUMULATION OF 2 TO 4 INCHES IS EXPECTED ON THE VALLEY FLOORS AND ON THE PASSES...WITH 6 TO 8 INCHES OF ACCUMULATION ABOVE 3000 FEET. LOCAL ACCUMULATIONS OF UP TO 10 INCHES MAY BE POSSIBLE IN FAVORED AREAS ABOVE 3000 FEET BY THIS EVENING. SOME OF THIS ACCUMULATING SNOW IS EXPECTED TO MELT ON VALLEY FLOORS LATER TODAY AS TEMPERATURES WARM AND SNOW CHANGES TO RAIN. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THOSE PLANNING TRAVEL OVER THE MAJOR PASSES EARLY THIS MORNING MAY WISH TO MOVE FORWARD OR POSTPONE THEIR PLANS UNTIL CONDITIONS IMPROVE. $$ MOSES
000 WWUS46 KEKA 081900 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1100 AM PST TUE JAN 8 2008 CAZ004-090200- /O.UPG.KEKA.SN.Y.0003.000000T0000Z-080109T0200Z/ /O.NEW.KEKA.HS.W.0001.080108T1900Z-080109T0200Z/ UPPER TRINITY RIVER- 1100 AM PST TUE JAN 8 2008 ...HEAVY SNOW WARNING IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... ...SNOW ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. THE SNOW ADVISORY IS NO LONGER IN EFFECT. MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH THE AFTERNOON IN TRINITY COUNTY. TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED AT 2500 FEET...WITH LESSER ACCUMULATIONS ON THE VALLEY FLOORS. BETWEEN 10 AND 12 INCHES OF NEW SNOW WILL FALL ABOVE 3500 FEET ELEVATION. TRAVEL ALONG HIGHWAYS 299 AND 36 WILL BE VERY HAZARDOUS AND MOTORISTS ARE ENCOURAGED TO POSTPONE TRAVEL UNTIL WEATHER AND ROAD CONDITIONS IMPROVE TOMORROW. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MAB
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Jan 7, 4:15 AM PST, 21 minutes earlier.
Area forecast discussion, Jan 7, 4:15 AM PST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 415 AM PST MON JAN 7 2008 .SYNOPSIS...PERIODS OF RAIN AND HIGHER ELEVATION SNOW WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK. A TREND TOWARDS DRIER WEATHER WILL DEVELOP LATE IN THE WEEK AND OVER THE WEEKEND. && .DISCUSSION...WIDESPREAD PRECIPITATION DWINDLED OVERNIGHT AS AN UPPER TROUGH SHIFTED TO THE EAST. AS OF 4 AM...SCATTERED AND ISOLATED SHOWERS WERE STILL SHOWING UP ON RADAR OFFSHORE MOVING TOWARDS THE REDWOOD COAST. WE PROBABLY CONTINUE TO SEE SCATTERED ACCUMULATIONS OF RAIN AND SNOW ABOVE 2500 FEET THROUGH ABOUT 18Z...THEN PRECIP COVERAGE WILL LIKELY DECREASE OR END COMPLETELY. THE AMOUNTS TODAY SHOULD BE FAIRLY LOW...WITH A FEW HUNDREDTHS OF LIQUID EQUIVALENT PRECIP TIL ABOUT 18Z. THE SNOW ADVISORY THAT WAS IN EFFECT FOR DEL NORTE...HUMBOLDT AND TRINITY COUNTIES SUNDAY EVENING HAS EXPIRED. WE DID RECEIVE A REPORT OF 2-3 INCHES OF FRESH NEW SNOW ATOP BERRY SUMMIT AROUND 2800 FEET. A THERMAL RIDGE WILL BUILD OFFSHORE TONIGHT IN ADVANCE OF THE NEXT FRONTAL SYSTEM AND SNOW LEVELS APPEAR TO RISE TO 4000 FEET OR ABOVE MOST EVERYWHERE. ONLY SNOW ISSUE CONCERN RIGHT NOW IS TRAPPED COLD/DRY AIR IN EASTERN AND NORTHEAST TRINITY COUNTY...AND THE POTENTIAL FOR LOWER ELEVATION SNOW ACCUMULATIONS. THE 0Z/06 GFS AND NAM12 SOLUTIONS INDICATED 850MB TEMPERATURES REMAINING NEAR -2C TO -3C THROUGH ABOUT 18Z TUE ACROSS IN EASTERN TRINITY. DID POST EDIT LOCALLY LOWER SNOW ACCUMULATIONS IN THE TEXT OF THE ZONE FORECAST PRODUCT TO ACCOUNT FOR THIS. WITH INCOMING QPF FORECASTED BY THE GFS AND NAM12...THINK SNOW ACCUMULATIONS ACROSS TRINITY COUNTY WILL BE SUFFICIENT TO WARRANT AN ADVISORY. SOMEWHAT UNCERTAIN ABOUT THE SNOW LEVELS. INDICATIONS FROM MODELS AND LOCAL TOOLS AND RULES OF THUMB INDICATE SNOW LEVELS ABOVE MOST OF THE MAJOR PASSES...4000 FEET WHEN THE HEAVIEST PRECIP HITS ON TUESDAY. NOT MANY SOURCES OF REPORTS ABOVE 4000 FEET...BUT ALL THE DATA POINTS TO A DECENT SNOW EVENT FOR TRINITY COUNTY ABOVE 4000 FEET ON TUESDAY. THUS HAVE GONE WITH AN ADVISORY FROM 4AM TO 6 PM TUESDAY. NORTHWEST CALIFORNIA WILL STAY IN A WET AND UNSETTLED PATTERN FOR MUCH OF THE WEEK...WHERE SYSTEMS BRING ORGANIZED PRECIPITATION ABOUT EVERY 36-42 HOURS. THE STRONGEST OF THESE STORMS, SET TO ARRIVE TONIGHT AND TUESDAY, WILL BRING INCREASED SOUTHERLY WINDS AND WIDESPREAD RAINS BETWEEN 1 AND 3 INCHES BY 6 PM TUESDAY. THE SOUTH WINDS WILL DEFINITELY REACH ADVISORY LEVEL OVER THE UPPER ELEVATIONS AND RIDGES OF HUMBOLDT AND DEL NORTE COUNTIES...AND HAVE POST ADDED MENTION OF GUSTS TO 50 MPH IN THE FORECAST. THERE MAY EVEN BE A FEW REPORTS OF 60 MPH GUSTS. FOR NOW WILL HOLD OFF ON ISSUING AN ADVISORY AS WINDS AT LOWER ELEVATIONS APPEAR BELOW ADVISORY CRITERIA. THE MAIN STEM RIVERS ARE FORECAST TO REMAIN BELOW MONITOR STAGE AT THIS TIME. THERE IS A CHANCE OF MINOR FLOODING OF SMALLER STREAMS...CREEKS AND LOW LYING AREAS WITH POOR DRAINAGES OR COASTAL LOCATIONS SUSCEPTIBLE TO TIDAL INFLUENCES. THE NEXT WAVE OF ORGANIZED PRECIP ARRIVES WEDNESDAY NIGHT AND THURSDAY BEFORE A TREND TOWARDS DRIER WEATHER COMMENCES FRIDAY AND THE THE STORM TRACK HEADS NORTH. IT APPEARS SATURDAY AND SUNDAY WILL BE DRY AS AN UPPER RIDGE BUILDS. THERE IS A SMALL CHANCE OF LIGHT PRECIP ALONG THE NORTH COAST AS A WARM FRONT APPROACHES ON SUNDAY. FOR NOW WILL LEAVE RAIN OUT OF THE FORECAST AS THE SYSTEM APPEARS TO STAY OFFSHORE AND NORTH OF THE FORECAST AREA. DJB && .AVIATION...ISOLD TO SCT SHOWERS WILL CONTINUE ACROSS THE REGION TODAY...THOUGH COVERAGE OF SHOWERS TODAY WILL BE LESS THAN IN PREVIOUS DAYS. CIGS WILL BE GENERALLY AROUND 050 OR BETTER...WITH MORE BREAKS EXPECTED IN THE LATE MORNING HOURS. LCL CIGS DOWN TO 025-030 IN THE VICINITY OF SHOWERS. MID AND HIGH CLOUDS FROM THE NEXT APPROACHING SYSTEM WILL OVERSPREAD THE REGION LATE IN THE DAY. SNOW LEVELS WILL BE AROUND 2000 FEET MSL. ALM && .MARINE...THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL CONTINUE THROUGH MONDAY. WINDS WILL SHIFT BACK TO THE SOUTH LATER TODAY AND WILL RAPIDLY INCREASE AFTER MIDNIGHT AS THE NEXT FRONTAL SYSTEM APPROACHES THE COAST.GALE AND HAZARDOUS SEAS WARNINGS HAVE BEEN HOISTED FOR ALL WATERS STARTING LATE TONIGHT THROUGH MIDDAY ON TUESDAY. WARNING CONDITIONS WILL START LATE MONDAY NIGHT IN THE NORTHERN WATERS AND EARLY TUESDAY MORNING IN THE SOUTHERN WATERS. STILL APPEARS THAT STORM FORCE GUSTS WILL REMAIN NORTH OF THE REGION AS THE MAIN SURFACE LOW IS WELL TO THE NORTH. THE WINDS WILL SUBSIDE RATHER QUICKLY BEHIND THE FRONT TUESDAY NIGHT. AS THE WIND WAVES SUBSIDE...THE SWELL WILL BE SUCH THAT A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL BE NECESSARY. ALM && .EKA WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 4 AM TO 6 PM PST TUESDAY FOR TRINITY COUNTY. GALE AND HAZARDOUS SEAS WARNING FROM MIDNIGHT TONIGHT TO 12 PM PST TUESDAY FOR PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM. GALE AND HAZARDOUS SEAS WARNING FROM 4 AM TO 12 PM PST TUESDAY FOR CAPE MENDOCINO TO PT ARENA OUT 60 NM. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT PST TONIGHT FOR PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST TUESDAY FOR CAPE MENDOCINO TO PT ARENA OUT 60 NM. VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 6, 3:17 PM PST, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 317 PM PST SUN JAN 6 2008 CAZ001-002-076-PZZ410-071200- REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR-HUMBOLDT BAY- 317 PM PST SUN JAN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ003-004-071200- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 317 PM PST SUN JAN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SNOW ADVISORY REMAINS IN EFFECT FOR ELEVATIONS ABOVE 2500 FEET THROUGH 9 PM PST TONIGHT. SEE AWIPS PRODUCT /SFOWSWEKA/ OR WMO PRODUCT /WWUS46 KEKA/. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 2:56 PM PST | Wind Advisory | EKA | 19 hr |
Nearby
Snow Advisories in California, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.